MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER
Model Number AT75204
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, a photo was provided for review.The investigation of the reported event is currently underway.(expiry date: 05/2024).
 
Event or Problem Description
It was reported that prior to an angioplasty procedure, the outer and inner product package was allegedly damaged.There was no patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one sealed atlas pta dilatation catheter was received for evaluation.During visual evaluation, several bends were observed throughout the inner product packaging.Kinks and breaks were noted throughout the plastic tubing.Kinks were also noted to the catheter shaft.No anomalies were noted to the luers, bifurcate or glue fillets.Functional testing was not done due to the nature of the device.During microscopic evaluation at 20x, multiple breaks were noted on the plastic tubing.Therefore the investigation is confirmed for the alleged packaging problem as several bends were observed throughout the inner product packaging during visual evaluation.One electronic photo was reviewed.The photo shows the outside packaging of the atlas device.The packaging is noted to be bent in multiple places along its length.Therefore, based on the photo review, the alleged packaging problem can be confirmed since the packaging is noted to be bent.Additionally, multiple breaks were noted on the plastic tubing during microscopic evaluation.A definitive root cause for the alleged packaging problem could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 05/2024), g3.H11: h6 (device, method, result, conclusion).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description

Brand Name
ATLAS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key12216292
Report Number2020394-2021-01384
Device Sequence Number4448262
Product Code DQY
UDI-Device Identifier00801741062520
UDI-Public(01)00801741062520
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAT75204
Device Catalogue NumberAT75204
Device Lot NumberGFFS0374
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2021
Initial Date Received by Manufacturer 06/28/2021
Supplement Date Received by Manufacturer10/05/2021
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;